New here :)

Hi all :slight_smile:

In 2006 i suffered from my first vertigo attack. It lasted hours. I was diagnosed with MAV in 2007. I was diabled a year prior. After a ton of tests the ENT at UCSF said it was 98% likely MAV is the cause of my dizziness. My symptoms include headaches random jolts of vertigo that last a few seconds and occasional unsteadiness. I was put on topamax but it made me feel drugged so i went on nortriptyline. It was great i was basically symptom free and back to working full time. About a year ago i stopped taking them and ive felt fine for awhile but for the last few months ive started to feel bad again and now i am at my worst. My neck feels stiff i have had a headche for 2 weeks already jolts of vertigo all day long lightheaded dizzy ect. I have an apt with my neuro thursday to get back on the nori. I hope it helps!! I am so depressed about how bad it has gotten. Does anyone think ciprofloxacin can make MAV worse? Ive been on it. Also about a month and a half ago i have a very bad cold.or am i just relapsing?

I also find it difficult standing in one spot. Like it induces the jolts. Anyone experience this? I feel unsteady. Also noticed that i feel fine when i wake up then i start to feel like crap an hr later

Hi
I am not sure what cipoflaxen is? It is not uncommon to take these meds, get relief, and then get off and go back to blah. IF you read around the forum you will read many stories like yours. Since you responded well to nori, it is likely it will work again.
Keep us posted. Migraine kind of waxes and wanes throughout life…I think for girls it’s worse because we have such fluctuating hormones.
Best of luck to you.
Kelley

— Begin quote from "beatlegirl"

I also find it difficult standing in one spot. Like it induces the jolts. Anyone experience this? I feel unsteady. Also noticed that i feel fine when i wake up then i start to feel like crap an hr later

— End quote

Hi Beatle girl

I am the same as you, when I stop in one place and stand still it feels like the floor is moving, how do you feel when lying down?

— Begin quote from "beatlegirl"

I also find it difficult standing in one spot. Like it induces the jolts. Anyone experience this? I feel unsteady. Also noticed that i feel fine when i wake up then i start to feel like crap an hr later

— End quote

I believe waking up feeling good is somewhat common in migraine based illness. I believe you are essentially “sleeping off the migraine”, then the next day you are retriggering the migraine in some way. So the symptoms dissipate when the migraine goes away and come back when you retrigger it. I usually feel no symptoms when I wake up in the morning except for when I’m at my very worst.

I find that I notice my symptoms far more when I am motionless than when I am in motion. But I don’t get jolts like you do–my unsstalbleness is always a rocking sensation, never jolts of vertigo.

— Begin quote from "RichyF"

— Begin quote from "beatlegirl"

I also find it difficult standing in one spot. Like it induces the jolts. Anyone experience this? I feel unsteady. Also noticed that i feel fine when i wake up then i start to feel like crap an hr later

— End quote

Hi Beatle girl

I am the same as you, when I stop in one place and stand still it feels like the floor is moving, how do you feel when lying down?

— End quote

I feel best when laying down:)

You and Richy need to trade notes. From what I can tell, there are at least two variants of MAV symptom people on here–those who feel better lying down and those (like me) who feel their absolute worst. Richy is in the former category like you. I know Richy was looking for a front-line treatment to trial, so maybe your experience with Nortriptyline would be a place to start given some of your symptom similarities.

Rockysmom, she was referring to Ciprofloxacin, commonly called Cipro. It is a wide-spectrum antibiotic. Good stuff. You might have heard it referenced back during the US anthrax scares in 2001. That was what the US government was stockpiling in case of a large-scale terrorist attack. It’s extremely powerful and very effective.

I’m no expert, but there is no specific reason that an antibiotic would cause migraines that i know of. However, migraines can be triggered by the weirdest things, so who knows?

Hello,

Yes it’s possible the antibiotic has messed with your head, this has happened to other people on the board. The migraine brain will sometimes respond badly to drugs used for other things. A virus such as a cold can also be a trigger. A number of people on here have come off their drugs, been fine for a while and then it gets triggered again. Unfortunately you are always a migraineur, there is no ‘cure’ as such. My guess is that the nori stabilised you to a very good degree for a while even once off it, then things slip back and you become more susceptible to triggers again. It happened to a friend of mine a year ago although she managed about 6 years off drugs before it kicked off again.

Fingers crossed if you get back on the drug it will bring it under control for you again.

H

Hi beatlegirl,

Do you also feel good when in motion, such as in a car, on a bicycle, on a train or bus etc ?

Thanks for all the replies :slight_smile: good to know im not alone. To richy i feel ok in a car and etc. I feel at my worse when standing.

— Begin quote from "beatlegirl"

Thanks for all the replies :slight_smile: good to know im not alone. To richy i feel ok in a car and etc. I feel at my worse when standing.

— End quote

We are so similar beatlegirl…

You mentioned that you had nori years back and then stopped taking it. Did you stop taking it because the symptoms subsided?

Yeah i felt 100% on it before. I stopped taking it because a. I felt better and b. I was working night shifts and the pill would make me sleep all day and i would feel groggy at work. I discontinued it for almost 2 years and i was symptom free. I am now dealing with a bad flare up and asked my doc to go back on nori. So far i am on day 2. Feeling a lot of imbalance and when i go to work at the store tomorrow im sure i will feel even worse. I work as a manager at a drug store. I think i have what is called supermarket syndrome…where all the aisles and fluorescent lights trigger vertigo attacks. Lucky for me this is my last week working for the store. I will be working in an office starting the 23rd. Yay! Sorry for the rambling lol